| Catalog Number |
03.037.113 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.D10: date of concomitant therapy is (b)(6) 2024.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent osteosynthesis for trochanteric fracture.To adopt to center position, a surgeon attempted to insert a guidewire into the aimed position of bonehead, he also attempted to insert a blade as well.Image intensifier discovered that the guide wire as well as the blade were located at front position and they were misaligned from more than 1cm forward, instead of staying center location where was the targeted position.Even though the surgeon repeatedly checked condition to make sure the inserted guidewire was on center position of bonehead before he inserted the blade, for some reason the blade was positioned at nonintentional place.Since the situation was not allowed, the blade was detached once, and it was reinserted.As for the second try, the surgeon inserted slowly carefully while he was constantly viewing true-lateral side.The surgery was completed successfully with more than extra 30 minutes.The reason why extra surgical time occurred was to ramp up fixation capacity for reinsertion, an unexpected volume of cement was needed and it was added.The patient was reported as stable.This report involves 130 deg aiming arm.This is report 5 of 9 for (b)(4).
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.The product was returned to depuy synthes for evaluation.H3, h4, h6: visual analysis of the returned sample revealed that all devices and components involved in the procedure were returned for evaluation.The device exhibits surface wear consistent with normal use over time.Functional tests were conducted, including assembly and disassembly processes.The results showed that all devices fit together correctly, and no failures occurred during the testing.The tfn-advanced¿ proximal femoral nailing system (tfna) surgical technique se_848157 rev af was reviewed.Following relevant statements were found.Instruments used included buttress/compression nut (03.037.016), guide sleeve (03.037.017), drill sleeve (03.037.018), trocar (03.037.019), and handle for scalpel.An incision was made to accommodate the path of the sleeve assembly.The handle with a scalpel blade was inserted through the corresponding hole of the aiming arm to ensure alignment with the path of the sleeve assembly.The buttress/compression nut was threaded onto the guide sleeve to the black marking.The yellow-marked trocar and drill sleeve were assembled into the guide sleeve and inserted through the aiming arm and soft tissue to the bone.Proper insertion technique involved slightly rotating the assembly while pushing through the soft tissue, advancing the assembly until the buttress/compression nut clicked into the aiming arm.The claim of a functionality issue could not be confirmed.The surgical technique and handling appeared to have been appropriate, and the devices functioned as intended during the evaluation.Therefore, the allegation of a misalignment is not substantiated.The overall complaint was unconfirmed as the observed condition of the trocar yell would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Drawing/specifications was reviewed: device history review: part number: 03.037.113; lot number: 92p1953; manufacturing site: hägendorf; release to warehouse date: 23-mar-2021.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.